Journal of Comprehensive Pediatrics

Published by: Kowsar

Drug Rash With Eosinophilia and Systemic Symptoms Syndrome in Infancy: A Report of Two Rare Cases

Shahnaz Armin 1 , Koosha Ramezani 2 , * , Zahra Chavoshzadeh 2 and Mahboubeh Mansouri 2
Authors Information
1 Infections Research Center, Mofid Children Hospital, Shahid Beheshti University of Medical Sciences, Tehran, IR Iran
2 Department of Immunology, Mofid Children Hospital, Shahid Beheshti University of Medical Sciences, Tehran, IR Iran,
Article information
  • Journal of Comprehensive Pediatrics: November 10, 2013, 4 (4); 200-2
  • Published Online: November 1, 2013
  • Article Type: Case Report
  • Received: May 18, 2013
  • Revised: June 29, 2013
  • Accepted: August 11, 2013
  • DOI: 10.17795/compreped-12279

To Cite: Armin S, Ramezani K, Chavoshzadeh Z, Mansouri M. Drug Rash With Eosinophilia and Systemic Symptoms Syndrome in Infancy: A Report of Two Rare Cases, J Compr Ped. 2013 ; 4(4):200-2. doi: 10.17795/compreped-12279.

Abstract
Copyright © 2013, Iranian Society of Pediatrics. This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
1. Introduction
2. Case Presentation
3. Discussion
Acknowledgements
Footnotes
References
  • 1. Allam JP, Paus T, Reichel C, Bieber T, Novak N. DRESS syndrome associated with carbamazepine and phenytoin. Eur J Dermatol. 2004; 14(5): 339-42[PubMed]
  • 2. Bocquet H, Bagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS). Semin Cutan Med Surg. 1996; 15(4): 250-7[PubMed]
  • 3. Kaur S, Sarkar R, Thami GP, Kanwar AJ. Anticonvulsant hypersensitivity syndrome. Pediatr Dermatol. 2002; 19(2): 142-5[PubMed]
  • 4. Verrotti A, Trotta D, Salladini C, Chiarelli F. Anticonvulsant hypersensitivity syndrome in children: incidence, prevention and management. CNS Drugs. 2002; 16(3): 197-205[PubMed]
  • 5. Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L, et al. The DRESS syndrome: a literature review. Am J Med. 2011; 124(7): 588-97[DOI][PubMed]
  • 6. Roujeau JC, Stern RS. Severe adverse cutaneous reactions to drugs. N Engl J Med. 1994; 331(19): 1272-85[DOI][PubMed]
  • 7. Claudio GA, Martin AF, de Dios Perrino S, Velasco AA. DRESS syndrome associated with nevirapine therapy. Arch Intern Med. 2001; 161(20): 2501-2[PubMed]
  • 8. Lachgar T, Touil Y. [The drug hypersensitivity syndrome or DRESS syndrome to phenobarbital]. Allerg Immunol (Paris). 2001; 33(4): 173-5[PubMed]
  • 9. Queyrel V, Catteau B, Michon-Pasturel U, Fauchais AL, Delcey V, Launay D, et al. [DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome after sulfasalazine and carmazepine: report of two cases]. Rev Med Interne. 2001; 22(6): 582-6[PubMed]
  • 10. Shiohara T, Iijima M, Ikezawa Z, Hashimoto K. The diagnosis of a DRESS syndrome has been sufficiently established on the basis of typical clinical features and viral reactivations. Br J Dermatol. 2007; 156(5): 1083-4[DOI][PubMed]
  • 11. Shear NH, Spielberg SP. Anticonvulsant hypersensitivity syndrome. In vitro assessment of risk. J Clin Invest. 1988; 82(6): 1826-32[DOI][PubMed]
  • 12. Bosdure E, Cano A, Roquelaure B, Reynaud R, Boyer M, Viard L, et al. [Oxcarbazepine and DRESS syndrome: a paediatric cause of acute liver failure]. Arch Pediatr. 2004; 11(9): 1073-7[DOI][PubMed]
  • 13. Ben m'rad M, Leclerc-Mercier S, Blanche P, Franck N, Rozenberg F, Fulla Y, et al. Drug-induced hypersensitivity syndrome: clinical and biologic disease patterns in 24 patients. Medicine (Baltimore). 2009; 88(3): 131-40[DOI][PubMed]
  • 14. Shiohara T, Inaoka M, Kano Y. Drug-induced hypersensitivity syndrome (DIHS): a reaction induced by a complex interplay among herpesviruses and antiviral and antidrug immune responses. Allergol Int. 2006; 55(1): 1-8[DOI][PubMed]
  • 15. Mockenhaupt M, Messenheimer J, Tennis P, Schlingmann J. Risk of Stevens-Johnson syndrome and toxic epidermal necrolysis in new users of antiepileptics. Neurology. 2005; 64(7): 1134-8[DOI][PubMed]
  • 16. Buyuktiryaki AB, Bezirganoglu H, Sahiner UM, Yavuz ST, Tuncer A, Kara A, et al. Patch testing is an effective method for the diagnosis of carbamazepine-induced drug reaction, eosinophilia and systemic symptoms (DRESS) syndrome in an 8-year-old girl. Australas J Dermatol. 2012; 53(4): 274-7[DOI][PubMed]
  • 17. Armin S, Chavoshzadeh Z, Mohkam M, Rezaei N. Antiepileptic hypersensitivity and DRESS syndrome due to phenytoin in two pediatric cases. Turk J Pediatr. 2009; 51(1): 76-7[PubMed]
  • 18. Klassen BD, Sadler RM. Induction of hypersensitivity to a previously tolerated antiepileptic drug by a second antiepileptic drug. Epilepsia. 2001; 42(3): 433-5[PubMed]
  • 19. Bavdekar SB, Muranjan MN, Gogtay NJ, Kantharia V, Kshirsagar NA. Anticonvulsant hypersensitivity syndrome: lymphocyte toxicity assay for the confirmation of diagnosis and risk assessment. Ann Pharmacother. 2004; 38(10): 1648-50[DOI][PubMed]
  • 20. Ganeva M, Gancheva T, Lazarova R, Troeva J, Baldaranov I, Vassilev I, et al. Carbamazepine-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: report of four cases and brief review. Int J Dermatol. 2008; 47(8): 853-60[DOI][PubMed]
Creative Commons License Except where otherwise noted, this work is licensed under Creative Commons Attribution Non Commercial 4.0 International License .

Search Relations:

Author(s):

Article(s):

Create Citiation Alert
via Google Reader

Readers' Comments